Cancer Chemotherapy and Pharmacology

, Volume 32, Issue 6, pp 496–497

Acute mucocutaneous toxicity following high-dose hydroxyurea

  • Hans Brincker
  • Bjarne Egelund Christensen
Short Communication High-Dose Hydroxyurea, Mucocutaneous Toxicity

DOI: 10.1007/BF00685897

Cite this article as:
Brincker, H. & Christensen, B.E. Cancer Chemother. Pharmacol. (1993) 32: 496. doi:10.1007/BF00685897

Abstract

Three patients with advanced acute myeloid leukemia were treated with oral high-dose hydroxyurea at a dose of 10 g daily for 8–10 days. Severe acute stomatitis developed in all three patients. In addition, two of the patients developed a peculiar acute cutaneous type of toxicity associated with soreness, violet erythema, and edema of the palms and foot soles followed by intense universal hyperpigmentation of the skin. Apparently, the pronounced acute mucocutaneous toxicity was caused by the sustained high daily dose of hydroxyurea, indicating that myelosuppression may not be the dose-limiting toxicity of this drug.

Copyright information

© Springer-Verlag 1993

Authors and Affiliations

  • Hans Brincker
    • 1
  • Bjarne Egelund Christensen
    • 1
  1. 1.Department of HematologyOdense University HospitalOdense CDenmark